My dad had a stroke 27 years ago. He's been taking 325mg Aspirin daily ever since. He had no accidents besides that one.
The question is whether it's time to lower the dosage. If so, to which dosage? 100mg?
We will consult a doctor, but I would also appreciate any of your opinions.
According to studies done, antiplatelet therapy with aspirin reduced the risk of secondary stroke and MI significantly. And studies have also shown lower doses of aspirin are as effective as higher doses. Doses of 75 to 150 mg/day produced the same risk reduction, compared with placebo, as doses of 150 to 325 mg/day. Lower doses also reduce the risk of bleeding tendencies. As your father has been stable, his treating doctor may consider dosage reduction, please discuss this with him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.